MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47693
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
In preparation for a procedure, the user selected a cook captura pro biopsy forceps with spike, g47693.It was reported that when the device was removed from the packaging it was noted to be bent.Another of the same device was used to complete the procedure.This occurred prior to patient contact; there was no impact to the patient.In addition, the patient sustained no clinical consequence and there were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.The photo provided shows the device label on the pouch and it matches that in the report.The distal end of the forceps can also be seen, and the housing has detached on one side.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the device in a coiled position.When the handle was manipulated, the cups opened and closed without difficulty.Upon further inspection under visual magnification, it could be seen that one side of the housing had detached from the sheath.There were weld marks visible on the inside of the housing, but no weld marks were present on the sheath.It was also noted the cups would not close fully.The device was returned to the supplier for further evaluation and the following was provided, "the visual inspection of the device confirmed the complaint.The cups did not fully close and was bent due to the housing being detached from the sheath.The link wires were intact.The device was evaluated using 3-coil and in the u-bend.The cups were bent and did not close entirely due to detached housing from the sheath.The handle assembly was intact and was working as per requirements.The complaint of housing detached from the sheath, bent cups and no weld marks on the coil was confirmed with visual evaluation.The weld location on the housing was as per requirement.The missing weld mark on the coil was because the housing was not pushed far enough on the coil for it to weld correctly.The captura pro devices undergo a weld pull test at beginning of the production and end of the shift to check the weld quality.The records are as per requirements and no defect was found.The weekly preventative maintenance of the laser weld tool did not show any defects.The root cause has been determined to be both method and human error.The procedures did not instruct the operators to verify weld using a visual standard document as a reference and all captura pro devices go through a fqc inspection, the captura pro fqc checklist specifies to verify weld placement which was missed by the operator.Procedures have been revised to include a reference to the visual standard document, with an effective date (b)(6) 2025.The device history records for the device revealed no related defects." the device history record was reviewed and was manufactured november 2024.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.The supplier provided the following information, root cause was determined to be an improperly placed weld, due to insufficient instruction in the procedure and process traveler and human error.Both procedures, laser weld of forks captura pro and the associated process traveler have been revised to include a visual standard.The effective date on the new procedure is (b)(6) 2025.A review of the device history record did not reveal any anomalies.The visual/functional evaluation of the returned device confirmed the customer's complaint.Further evaluation of the device revealed the housing was not placed correctly prior to welding resulting in an incorrect weld.Prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem 
3367440157
MDR Report Key21333647
Report Number1037905-2025-00105
Device Sequence Number3771849
Product Code PTS
UDI-Device Identifier00827002476936
UDI-Public(01)00827002476936(17)271106(10)W4886125
Combination Product (Y/N)N
Initial Reporter StateWI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47693
Device Catalogue NumberBF-2.2S-230SP-40
Device Lot NumberW4886125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown